Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2015, 7:21 PM CDT for Brewster County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 14, 2015, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS84 KMAF 150021 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 721 PM CDT SUN JUN 14 2015 TXZ081-150045- BIG BEND AREA- 721 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 745 PM CDT... A THUNDERSTORM WITH UP TO NICKEL SIZED HAIL AND WIND GUSTS AS HIGH AS 50 MPH WAS LOCATED 4 MILES SOUTHWEST OF PERSIMMON GAP AT 721 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 2986 10324 2973 10294 2953 10316 2963 10335 TIME...MOT...LOC 0021Z 206DEG 13KT 2963 10320 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:21 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 14, 6:21 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT Sun Jun 14 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Short term concerns include potential for TSRA at HOB/PEQ/INK/FST and have included TEMPO there thru 03Z-04Z to cover current radar trends of storms slowly advancing e. Otherwise toward 08Z-09Z MVFR CIGS are expected to develop and have included at all but CNM until 15Z-16Z. More storms will be possible late Monday PM. && .PREV DISCUSSION... /ISSUED 404 PM CDT Sun Jun 14 2015/ UPDATE... Sent a quick update for Severe Thunderstorm Watch #300 for southeast New Mexico and northwest portions of the Permian Basin through 11pm CDT/10pm MDT tonight. PREV DISCUSSION... /ISSUED 241 PM CDT Sun Jun 14 2015/ DISCUSSION... A weak low pressure system will slowly drift east into the plains with a trailing shortwave rotating around the backside of that low will cross the region today bringing chances of showers and thunderstorms for parts of SE New Mexico and the northern Permian Basin. A lee trough will allow southeast winds to keep good moisture in place. Instability and deep layer shear is less than it has been the last couple of days, but mid level rates remain slightly above 7.0 C/km. This will keep a possibility for at least some isolated severe storms today with hail, damaging winds and localized flash flooding. Initiation will be off the higher terrain of NM and parts of the Upper Trans Pecos with the help of daytime heating and the approaching shortwave. Additional development will occur in the Davis Mountains aided similarly by upslope flow and daytime heating. The Lower Trans Pecos and northern Permian Basin will be the focus into the evening hours as storms will potentially grow upscale as they move east. Any potential for severe weather will likely diminish with the loss of heating, but the threat for some localized flash flooding will be remain with Precipitable Water values of 1.25 to 1.50 inches. A weak front will push through the Texas Panhandle tomorrow afternoon. Believe it will stay north of the forecast area holding off rain chances until later in the day. The trend towards weaker upper level flow will keep severe chances down heading into the early part of the week. A trough axis does remain across the region, which will be enough to keep some chances of precipitation across West Texas and SE New Mexico through Tuesday. Rain chances will decrease through the end of the week as the upper low moves off to the east and an upper ridge begins to build in from the west. A return to the mid to upper 90s for the majority of locations looks likely as the ridge builds in by next weekend. There are indications there could be some disturbances that will rotate around the ridge in northerly flow aloft, but do not have much confidence in keeping very high precip chances that far out. Will have to keep an eye on the track of the tropical system in the gulf and the potential for moisture to reach the area from Hurricane Carlos in the Eastern Pacific to see how it may effect rain chances for our region. Arnold && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 14, 1:57 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SUN JUN 14 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 157 PM CDT SUN JUN 14 2015 /1257 PM MDT SUN JUN 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 5:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
530 PM CDT SUN JUN 14 2015
NMZ029-033-142300-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
430 PM MDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHERN LEA COUNTY UNTIL 500 PM MDT...
A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS LOCATED
ACROSS NORTHWEST LEA COUNTY AT 429 PM MDT...MOVING EAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3292 10315 3294 10376 3340 10375 3340 10373
3357 10372 3357 10320
TIME...MOT...LOC 2229Z 268DEG 28KT 3336 10357Special weather statement, Jun 14, 5:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT SUN JUN 14 2015 NMZ028-033-034-142300- SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 433 PM MDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 500 PM MDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 13 MILES SOUTHWEST OF LOCO HILLS AT 433 PM MDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3287 10360 3226 10369 3248 10427 3283 10418 TIME...MOT...LOC 2233Z 283DEG 26KT 3265 10407
Special weather statement, Jun 14, 6:04 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT SUN JUN 14 2015
TXZ058-059-142345-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
604 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND
NORTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT...
A CLUSTER OF THUNDERSTORMS WITH UP TO PENNY SIZED HAIL AND WIND GUSTS
TO 50 MPH WAS LOCATED 7 MILES WEST OF ORLA AT 603 PM CDT...MOVING
EAST AT 15 MPH.
PEOPLE IN NORTHEASTERN CULBERSON...NORTHWESTERN LOVING AND
NORTHWESTERN REEVES COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3200 10424 3200 10391 3158 10378 3169 10427
3191 10430
TIME...MOT...LOC 2303Z 255DEG 14KT 3184 10402
05Special weather statement, Jun 14, 6:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT SUN JUN 14 2015
TXZ058>060-067-075-150100-
LOVING-PECOS-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
657 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN REEVES...LOVING...NORTHWESTERN PECOS...WARD AND WESTERN
WINKLER COUNTIES UNTIL 800 PM CDT...
A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED FROM 20 MILES
WEST OF KERMIT TO 30 MILES WEST OF FORT STOCKTON AT 655 PM CDT...
MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT STRETCHES
OF INTERSTATE 20 WEST OF MONAHANS AND INTERSTATE 10 WEST OF FORT
STOCKTON THROUGH 8 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3200 10320 3152 10279 3064 10296 3077 10349
3130 10334 3198 10377
TIME...MOT...LOC 2355Z 235DEG 11KT 3200 10358 3140 10321
3079 10338
05Special weather statement, Jun 14, 7:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT SUN JUN 14 2015 NMZ033-034-TXZ045-050-059-060-150030- GAINES-LOVING-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY- 603 PM MDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN LOVING...NORTHWESTERN WINKLER...SOUTHEASTERN LEA...SOUTHWESTERN GAINES AND WESTERN ANDREWS COUNTIES UNTIL 630 PM MDT/730 PM CDT/... A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF MONUMENT TO 23 MILES WEST OF JAL AT 603 PM MDT/703 PM CDT/...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING/1100 PM CDT SUNDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3278 10302 3199 10303 3198 10372 3277 10342 TIME...MOT...LOC 0003Z 276DEG 11KT 3265 10331 3204 10356
Special weather statement, Jun 14, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 721 PM CDT SUN JUN 14 2015 TXZ081-150045- BIG BEND AREA- 721 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 745 PM CDT... A THUNDERSTORM WITH UP TO NICKEL SIZED HAIL AND WIND GUSTS AS HIGH AS 50 MPH WAS LOCATED 4 MILES SOUTHWEST OF PERSIMMON GAP AT 721 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 2986 10324 2973 10294 2953 10316 2963 10335 TIME...MOT...LOC 0021Z 206DEG 13KT 2963 10320 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 47 min |
| Jun 14, 7:39 PM CDT | Special Weather Statement | MAF | Winkler | 36 min |
| Jun 14, 7:43 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 14, 7:45 PM CDT | Special Weather Statement | MAF | Pecos, Ward, Winkler | 30 min |
| Jun 14, 7:54 PM CDT | Special Weather Statement | MAF | Gaines | 36 min |
| Jun 14, 8:22 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Pecos | 23 min |
| Jun 14, 8:30 PM CDT | Special Weather Statement | MAF | Gaines | 30 min |
| Jun 14, 8:45 PM CDT | Flash Flood Warning | MAF | Gaines | 2 hr |
| Jun 14, 8:51 PM CDT | Special Weather Statement | MAF | Andrews, Brewster, Crane, Ector, Pecos | 54 min |
| Jun 14, 9:19 PM CDT | Areal Flood Advisory | MAF | Ector | 116 min |
| Jun 14, 9:30 PM CDT | Areal Flood Advisory | MAF | Andrews | 2 hr |
| Jun 14, 9:49 PM CDT | Areal Flood Advisory | MAF | Midland | 116 min |
| Jun 15, 12:45 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reagan, Terrell, Upton | 3 hr |
| Jun 15, 1:41 AM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Jun 15, 5:32 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 14, 7:03 PM CDT | Special Weather Statement | MAF | Lea | 27 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.